Cyclosporine-associated hyperkalemia: Report of four allogeneic blood stem-cell transplant cases


Caliskan Y., Kalayoglu-Besisik S. , Sargin D., Ecder T.

Transplantation, vol.75, no.7, pp.1069-1072, 2003 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 75 Issue: 7
  • Publication Date: 2003
  • Doi Number: 10.1097/01.tp.0000057241.69355.59
  • Title of Journal : Transplantation
  • Page Numbers: pp.1069-1072

Abstract

Background. Nephrotoxicity is a well-known effect of cyclosporine (CsA) that causes a reduction in glomerular filtration rate through vasoconstriction of the afferent glomerular arterioles and may result in acute renal failure. Isolated CsA-induced hyperkalemia occurring through different mechanisms is also common. However, there are only a few "case reports" addressing this phenomenon in allogeneic bone marrow transplantation patients. In this report, we propose mechanisms and methods of managing CsA-associated hyperkalemia in allogeneic transplantation.